Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 129, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Sep 3, 2011, 9:58 AM EDT for Midland County, Michigan. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2011, 9:58 AM EDT (13:58 UTC)
- Expired
- Sep 3, 2011, 11:00 AM EDT
- In force
- 62 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Midland County, MI
The radar
The Grand Rapids radar (KGRR), 120 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 10:40 AM EDT | TSTM WND DMG | Midland, MI | NUMEROUS TREES AND POWERLINES DOWN IN THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 7:22 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 2.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1828 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
898
WUUS53 KDTX 031358
SVRDTX
MIC111-031500-
/O.NEW.KDTX.SV.W.0129.110903T1358Z-110903T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
958 AM EDT SAT SEP 3 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MIDLAND COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 1100 AM EDT
* AT 953 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF
SHEPHERD TO 8 MILES WEST OF SHEPHERD...AND MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PLEASANT VALLEY AROUND 1010 AM EDT.
OIL CITY AROUND 1015 AM EDT.
COLEMAN AND PORTER TOWNSHIP AROUND 1020 AM EDT.
NORTH BRADLEY AND GORDONVILLE AROUND 1025 AM EDT.
SANFORD AROUND 1030 AM EDT.
EDENVILLE AND LAPORTE AROUND 1035 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
SANFORD... PLEASANT VALLEY... OIL CITY...
MIDLAND... EDENVILLE... COLEMAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4381 8461 4383 8417 4372 8416 4348 8417
4348 8437 4347 8437 4346 8449 4346 8460
4347 8461
TIME...MOT...LOC 1358Z 260DEG 40KT 4366 8493 4352 8478
WIND...HAIL 60MPH 1.50IN
$$
KURIMSKI5 follow-up statements
125
WWUS53 KDTX 031408
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1008 AM EDT SAT SEP 3 2011
MIC111-031500-
/O.CON.KDTX.SV.W.0129.000000T0000Z-110903T1500Z/
MIDLAND MI-
1008 AM EDT SAT SEP 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MIDLAND COUNTY
UNTIL 1100 AM EDT...
AT 1005 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF SHEPHERD TO
PLEASANT VALLEY...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
OIL CITY AROUND 1015 AM EDT.
NORTH BRADLEY AND PORTER TOWNSHIP AROUND 1020 AM EDT.
GORDONVILLE AROUND 1025 AM EDT.
AVERILL AND SANFORD AROUND 1030 AM EDT.
BOMBAY AND LAPORTE AROUND 1035 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
SANFORD... PLEASANT VALLEY... OIL CITY...
MIDLAND... EDENVILLE... COLEMAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4381 8461 4383 8417 4372 8416 4348 8417
4348 8437 4347 8437 4346 8449 4346 8460
4347 8461
TIME...MOT...LOC 1408Z 260DEG 40KT 4362 8468 4350 8460
WIND...HAIL 60MPH 1.50IN
$$
KURIMSKI650
WWUS53 KDTX 031415
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1015 AM EDT SAT SEP 3 2011
MIC111-031500-
/O.CON.KDTX.SV.W.0129.000000T0000Z-110903T1500Z/
MIDLAND MI-
1015 AM EDT SAT SEP 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MIDLAND COUNTY
UNTIL 1100 AM EDT...
AT 1013 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF SANFORD TO
PLEASANT VALLEY...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SANFORD AND PORTER TOWNSHIP AROUND 1020 AM EDT.
HOPE AND AVERILL AROUND 1025 AM EDT.
BOMBAY AND POSEYVILLE AROUND 1030 AM EDT.
LAPORTE AROUND 1035 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
SANFORD... PLEASANT VALLEY... OIL CITY...
MIDLAND... EDENVILLE... COLEMAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4381 8461 4383 8417 4372 8416 4348 8417
4348 8437 4347 8437 4346 8449 4346 8460
4347 8461
TIME...MOT...LOC 1415Z 260DEG 40KT 4367 8447 4353 8450
WIND...HAIL 60MPH 1.00IN
$$
KURIMSKI983
WWUS53 KDTX 031427
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1027 AM EDT SAT SEP 3 2011
MIC111-031500-
/O.CON.KDTX.SV.W.0129.000000T0000Z-110903T1500Z/
MIDLAND MI-
1027 AM EDT SAT SEP 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MIDLAND COUNTY
UNTIL 1100 AM EDT...
AT 1026 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF SANFORD TO 8
MILES NORTHWEST OF MERRILL...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
AVERILL AND SANFORD AROUND 1035 AM EDT.
LAPORTE AND POSEYVILLE AROUND 1040 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
SANFORD... PLEASANT VALLEY... OIL CITY...
MIDLAND... EDENVILLE... COLEMAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4381 8461 4383 8417 4372 8416 4348 8417
4348 8437 4347 8437 4346 8449 4346 8460
4347 8461
TIME...MOT...LOC 1427Z 251DEG 32KT 4359 8441 4351 8439
WIND...HAIL 70MPH 1.50IN
$$
KURIMSKI928
WWUS53 KDTX 031436
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1036 AM EDT SAT SEP 3 2011
MIC111-031500-
/O.CON.KDTX.SV.W.0129.000000T0000Z-110903T1500Z/
MIDLAND MI-
1036 AM EDT SAT SEP 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MIDLAND COUNTY UNTIL 1100 AM EDT...
AT 1034 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES WEST OF MIDLAND TO 6
MILES NORTHEAST OF MERRILL...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
SANFORD... MIDLAND... EDENVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4382 8447 4383 8417 4370 8416 4349 8417
4348 8419 4348 8437 4347 8442 4357 8446
TIME...MOT...LOC 1437Z 251DEG 32KT 4362 8429 4350 8426
WIND...HAIL 70MPH 1.50IN
$$
KURIMSKI833
WWUS53 KDTX 031455
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1055 AM EDT SAT SEP 3 2011
MIC111-031505-
/O.EXP.KDTX.SV.W.0129.000000T0000Z-110903T1500Z/
MIDLAND MI-
1055 AM EDT SAT SEP 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MIDLAND COUNTY WILL
EXPIRE AT 1100 AM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 PM EDT.
LAT...LON 4382 8447 4383 8417 4370 8416 4349 8417
4348 8419 4348 8437 4347 8442 4357 8446
TIME...MOT...LOC 1455Z 251DEG 32KT 4367 8408 4355 8405
$$
KURIMSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 6:57 AM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Sep 3, 6:57 AM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 657 AM EDT SAT SEP 3 2011 .AVIATION... //DISCUSSION... SHOWERS AND THUNDERSTORMS NOW MOVING INTO SOUTH-CENTRAL LAKE MICHIGAN SHOULD CONTINUE TO TRACK TO THE EAST-NORTHEAST THIS MORNING. ALTHOUGH THE MAIN COMPLEX IS WEAKENING...ADDITIONAL REDEVELOPMENT OF THUNDERSTORMS LOOKS LIKELY. CHANCES APPEAR GOOD THAT SOME OF THESE STORMS MAY IMPACT MBS THIS MORNING...POSSIBLY FNT. ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS IOWA AND WISCONSIN TODAY SHOULD MOVE EAST ALONG A STATIONARY FRONT DRAPED OVER SOUTHERN MICHIGAN. SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED TO BECOME MORE WIDESPREAD TONIGHT IN ADVANCE OF A STRONG COLD FRONT. FOR DTW...VISIBILITIES IN THE FOG/HAZE SHOULD IMPROVE ABOVE 6SM WITHIN THE FIRST COUPLE OF HOURS OF TAF ISSUANCE. THE ATMOSPHERE OVER METRO DETROIT WILL LIKELY REMAIN CAPPED THROUGH EARLY AFTERNOON...THUS INHIBITING THUNDERSTORM DEVELOPMENT. INCREASING INSTABILITY LATER IN THE DAY ALONG WITH THE POTENTIAL FOR THUNDERSTORMS TO TRACK IN FROM THE WEST WILL INCREASE THE CHANCES FOR THUNDERSTORMS AFTER 20Z. //DTW THRESHOLD THREATS... * MEDIUM CONFIDENCE ON THUNDERSTORM POTENTIAL BUT LOW CONFIDENCE ON TIMING THIS AFTERNOON AND TONIGHT. && .PREV DISCUSSION...ISSUED 301 AM EDT SAT SEP 3 2011 SHORT TERM...TODAY AND TONIGHT A DEEPENING LONG WAVE TROUGH NOW ROTATING INTO NORTH DAKOTA IS FORECAST TO ADVANCE INTO THE UPPER MIDWEST/WESTERN GREAT LAKES TONIGHT CAUSING FAIRLY DECENT MID LEVEL HEIGHT FALLS ACROSS LOWER MI. IN THE MEANTIME...THE FORECAST ACROSS SE MI WILL RELY MORE HEAVILY ON THE MESO SCALE. THE 06Z SURFACE ANALYSIS SHOWS A STATIONARY FRONT DRAPED ACROSS CENTRAL LOWER MI WITH A WELL PRONOUNCED TROUGH OVER METRO DETROIT. THE ATMOSPHERE ACROSS THE SOUTHERN HALF OF THE FORECAST AREA REMAINS STRONGLY CAPPED COURTESY OF THE MID LEVEL RIDGE AXIS EXTENDING FROM THE OHIO VALLEY INTO THE EASTERN GREAT LAKES. SO FAR THERE HAS JUST BEEN SOME LIGHT SHOWERS THAT HAVE BEEN ABLE TO DEVELOP ACROSS THE TRI CITIES AND THUMB REGION ALONG AN AXIS OF MUCH HIGHER MID LEVEL MOISTURE SINCE MID LEVEL LAPSE RATES ARE NOT TOO TERRIBLY STEEP. IT APPEARS FROM RADAR/SATELLITE COMPOSITE THAT THERE AT LEAST A COUPLE CONVECTIVELY INDUCED SHORT WAVES OVER IOWA AND SW WISCONSIN. THESE WAVES SHOULD ADVANCE E-NE INTO NRN AND CENTRAL LOWER MI TODAY AND WILL BE THE MAIN FOCUS FOR THUNDERSTORMS ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA AS CONVERGENCE ALONG THE WEAK STATIONARY FRONT IS NOT EXPECTED TO BE VERY DEEP. THERE IS A CHANCE THAT ADDITIONAL CONVECTIVE DEVELOPMENT UPSTREAM WILL PUSH EASTWARD INTO SRN MI LATER IN THE DAY. INCREASING DIURNAL INSTABILITY AND A WEAKENING CAP WILL TRANSLATE TO BETTER CONVECTIVE POTENTIAL ACROSS THE SOUTHERN HALF OF THE FORECAST AREA LATE TODAY. THERE WILL BE A FAIRLY TIGHT TEMPERATURE GRADIENT ACROSS SE MI THIS AFTERNOON AS THICK MID CLOUDS WILL SUPPRESS THE DEGREE OF HEATING ACROSS THE TRI CITIES AND THUMB. MEANWHILE...FARTHER SOUTH HIGHS SHOULD RISE INTO THE UPPER 80S TO LOWER 90S. MOISTURE POOLING ALONG THE STATIONARY FRONT SHOULD KEEP SFC DEWPOINTS NEAR 70. 0-1KM ML CAPE IS THEN FORECAST TO INCREASE TO 2K J/KG ACROSS THE SRN HALF OF SE MI AND UP TO 1200 J/KG FARTHER NORTH. STRENGTHENING DEEP LAYER SHEAR AND CYCLONIC CURVATURE IN THE LOWEST 3KM WILL POSE THE RISK OF SEVERE WEATHER...WITH CONVECTIVE MODES LIKELY BEING BOTH LINEAR AND SUPER CELLULAR. THE SEVERE POTENTIAL MAY ACTUALLY LAST WELL INTO THE NIGHT IF THERE IS MINIMAL CONVECTION DURING THE AFTERNOON AND EVENING. LOWER TROPOSPHERIC FRONTOGENESIS IS FORECAST TO INCREASE ALONG A SFC COLD FRONT ADVANCING OVER LOWER MI TONIGHT. THIS WILL OCCUR WITHIN THE ENTRANCE REGION OF A STRENGTHENING UPPER LEVEL JET STREAK. THIS FORCING WILL INTERACT WITH FAIRLY DEEP MOISTURE OVER SE MI /PRECIPITABLE WATER AROUND 1.8 INCHES/ TO WARRANT FAIRLY HIGH CHANCES OF SHOWERS AND THUNDERSTORMS TONIGHT. LONG TERM... THE UPPER LEVEL TROUGH OVER THE WESTERN GREAT LAKES ON SUNDAY IS FORECASTED TO DIG EVEN FARTHER SOUTH...WITH 500 MB JET CORE/SHORTWAVE AT THE BASE OF THE TROUGH EXTENDING INTO IOWA AND TRACKING SLOWER. THE TROUGH AXIS IS ALSO NOW MORE NEUTRAL ORIENTATED. MID LEVEL FGEN SUNDAY MORNING IS IMPRESSIVE (SEE GEM 700 MB FGEN)...AND THIS ENHANCED ASCENT SHOULD BE SUFFICIENT FOR SHOWERS AND POSSIBLE THUNDERSTORMS (MAINLY SOUTHEASTERN AREAS) BEFORE DRY SLOT WORKS IN LATE IN THE DAY. STILL LOOKING AT SOME SCATTERED SPRINKLES/LIGHT RAIN SHOWERS ON MONDAY AS THE TROUGH AXIS PROGGED TO MOVE THROUGH DURING THE DAY. CONVECTIVE DEPTHS/EQL ABOVE THE BOUNDARY LAYER LOOK TO BE AROUND 5000 FEET...PER NAM SOUNDINGS. ANY MODIFICATIONS TO INHERITED TEMPERATURES WERE MARGINAL BASED ON LATEST GUIDANCE. WILL HAVE TO MONITOR THE MOISTURE/REMNANTS OF TS LEE FOR TUESDAY/WEDNESDAY...BUT 00Z GFS/EUROPEAN SHOW EXPANSIVE HIGH PRESSURE IN CONTROL OF THE GREAT LAKES REGION...WITH TEMPERATURES SLOWLY REBOUNDING TO NORMAL VALUES. MARINE... A WEAK GRADIENT WILL LEAD TO LIGHT WINDS ACROSS THE LAKES TODAY. DEEPENING LOW PRESSURE IS FORECAST TO TRACK ACROSS UPPER MICHIGAN TONIGHT...SENDING A COLD FRONT THROUGH THE REGION EARLY SUNDAY. NORTHWESTERLY WINDS WILL INCREASE SUNDAY INTO MONDAY BEHIND THIS FRONT AS COOLER AIR ADVANCES INTO THE REGION. THIS MAY LEAD TO SMALL CRAFT ADVISORY CONDITIONS ON MONDAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....SC SHORT TERM...SC LONG TERM....SF MARINE.......SC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 3, 7:43 AM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 743 AM EDT SAT SEP 3 2011 LHZ421-422-441>443-MIZ047>049-053>055-060>063-041145- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI-MIDLAND-BAY-HURON-SAGINAW-TUSCOLA- SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR- 743 AM EDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON AND SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL 2 PM. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH AND HAIL TO ONE INCH IN DIAMETER. AN ISOLATED TORNADO IS ALSO POSSIBLE. ANY THUNDERSTORM THAT DEVELOPS TODAY WILL PRODUCE TORRENTIAL RAINFALL. THERE IS A CHANCE OF SOME LOCALIZED FLOODING TODAY AND TONIGHT... ESPECIALLY IN MORE URBANIZED AREAS. THUNDERSTORMS WILL DEVELOP WITHIN A MOIST AND UNSTABLE ENVIRONMENT TODAY. THE CHANCES FOR THUNDERSTORMS WILL INCREASE THIS EVENING INTO TONIGHT IN ADVANCE OF A SLOW MOVING COLD FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AS THE COLD FRONT SLIDES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION HAS ALREADY OCCURRED. LCZ422-423-460-LEZ444-MIZ068>070-075-076-082-083-041145- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 743 AM EDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...BECOMING MORE NUMEROUS THIS EVENING AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE STORMS. THE BEST CHANCE FOR SEVERE WEATHER WILL BE BETWEEN 4 PM AND 2 AM. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. AN ISOLATED TORNADO IS ALSO POSSIBLE. ANY THUNDERSTORM THAT DEVELOPS TODAY WILL PRODUCE TORRENTIAL RAINFALL. THERE IS A CHANCE OF SOME LOCALIZED FLOODING TODAY AND TONIGHT... ESPECIALLY IN MORE URBANIZED AREAS. THUNDERSTORMS WILL DEVELOP WITHIN A MOIST AND UNSTABLE ENVIRONMENT TODAY. THE CHANCES FOR THUNDERSTORMS WILL INCREASE THIS EVENING INTO TONIGHT IN ADVANCE OF A SLOW MOVING COLD FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AS THE COLD FRONT SLIDES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. LHZ361>363-462>464-041145- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 743 AM EDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...BECOMING MORE NUMEROUS THIS EVENING AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE STORMS. THE BEST CHANCE FOR SEVERE WEATHER WILL BE BETWEEN 4 PM AND 2 AM. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. AN ISOLATED TORNADO IS ALSO POSSIBLE. ANY THUNDERSTORM THAT DEVELOPS TODAY WILL PRODUCE TORRENTIAL RAINFALL. THUNDERSTORMS WILL DEVELOP WITHIN A MOIST AND UNSTABLE ENVIRONMENT TODAY. THE CHANCES FOR THUNDERSTORMS WILL INCREASE THIS EVENING INTO TONIGHT IN ADVANCE OF A SLOW MOVING COLD FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AS THE COLD FRONT SLIDES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. SC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Sep 3, 8:52 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 852 AM EDT SAT SEP 3 2011 MIZ047-031345- MIDLAND- 852 AM EDT SAT SEP 3 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 850 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES SOUTHWEST OF SANFORD...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... OIL CITY BY 900 AM EDT... SANFORD BY 925 AM EDT... MIDLAND BY 935 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MR
Special weather statement, Sep 3, 9:04 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 904 AM EDT SAT SEP 3 2011 MIZ054-031345- TUSCOLA- 904 AM EDT SAT SEP 3 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 903 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHEAST TUSCOLA COUNTY...MOVING EAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... KINGSTON BY 925 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MR
Special weather statement, Sep 3, 9:40 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 940 AM EDT SAT SEP 3 2011 MIZ047-048-053-031445- BAY-MIDLAND-SAGINAW- 940 AM EDT SAT SEP 3 2011 ...SPECIAL WEATHER STATEMENT... AT 935 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MIDLAND...MOVING EAST AT 30 MPH. WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING... BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... FREELAND BY 950 AM EDT... AUBURN BY 955 AM EDT... KAWKAWLIN BY 1005 AM EDT... BAY CITY BY 1010 AM EDT... ESSEXVILLE BY 1015 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MANN
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 9:54 AM EDT | Severe Thunderstorm Warning | DTX | Bay | 38 min |
| Sep 3, 9:56 AM EDT | Special Marine Warning | DTX | 79 min | |
| Sep 3, 10:30 AM EDT | Severe Thunderstorm Warning | DTX | Saginaw | 62 min |
| Sep 3, 10:31 AM EDT | Severe Thunderstorm Warning | DTX | Huron, Tuscola | 44 min |
| Sep 3, 10:34 AM EDT | Severe Thunderstorm Warning | DTX | Bay | 50 min |
| Sep 3, 12:51 PM EDT | Heat Advisory | DTX | Lenawee, Livingston, Macomb, Monroe, Oakland, Washtenaw and 1 more | 7 hr |
| Sep 3, 4:43 PM EDT | Special Marine Warning | DTX | 43 min | |
| Sep 3, 4:47 PM EDT | Tornado Warning | DTX | Sanilac | 28 min |
| Sep 3, 6:32 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 38 min |
| Sep 3, 6:43 PM EDT | Special Marine Warning | DTX | 62 min | |
| Sep 3, 6:44 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 28 min |
| Sep 3, 7:39 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 45 min |
| Sep 3, 7:44 PM EDT | Special Marine Warning | DTX | 61 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.